First AC chemo & Neulasta shot..i am so sick and achy..help

Options
gobluegirl90
gobluegirl90 Member Posts: 53
edited March 2014 in Breast Cancer #1
I had my first round of chemo at 100am on 5/20/10 AC, it went pretty well, until about 7pm that night after the AC,I started taking my Zophran and Phenergan both are anti nauseous meds, I was then over come with fatigue. Then I went back in for my Neulasta shot, and i was feeling pretty good other than tired......then about 4 hour after that shot, i got so tired and achy and nauseous, weak.. tired. I can not stay away for more than about 2 hours or so. How long does this last after this type of treatment? Will I be able to go to work tomorrow? I hate this....i cry, then sleep and then eat then sleep then cry and meds....i am sorry i just thought I would be stronger at this than I am being? Any advice on as to when my symptoms will go away? Will they go away between treatments? Will the side effects I had this first time be worse or the same the next time?

Comments

  • Sher43009
    Sher43009 Member Posts: 602 Member
    Options
    I'm sorry you're feeling so
    I'm sorry you're feeling so bad. I had the same reaction as you've had. Wed. was my treatment day. Thurs. after neulasta shot started to feel the body aches. I took advil for the pain. I was on different anti-nausea drugs--Emend Wed.,Thur.& Fri. with compazine and decadron until Sat. By Sunday all I did was cry and sleep. I knew every Sunday after treatment would be my "cry day". I figured it was a reaction to all the drugs going thru my system. The first treatment I was able to work the following Monday. After the second on I didn't make it to work until the following Wed. Worked one week, off one week.

    Tell your oncol. how you're feeling as there are a lot of different anti-nausea drugs out there that my work better for you. Also ask about pain meds. Take good care of yourself now and don't forget to drink tons of fluids. You may try to take a short walk, even if it's just around your yard. Moving will help with the aches. Each treatment was different for me. What I liked for food the first time, I couldn't stand the smell of with the second. Don't worry about being strong now--this is a lot to handle.

    Hope this helps.
    Sher
  • heidijez
    heidijez Member Posts: 441
    Options
    sorry that you had such a
    sorry that you had such a rough first chemo - hang in there, you will be fine. i had a different chemo cocktail and different anti-nausea - but the neulasta shot did me in. it's only bad for a day or two - and i was able to work all through my chemo.

    (((hugs))) and lot of good wishes coming your way,
    heidi
  • dianebraun
    dianebraun Member Posts: 51
    Options
    My cancer and chemo is
    My cancer and chemo is different than yours, so it is hard to make a comparison. I just finished my 2nd round of chemo followed by Neulasta the next day. The first time I had the Neulasta shot, my larger bones ached horribly (pelvic bones/hips). Tylenol seemed to help. The second time, I had no problems. Make sure to rest, lots of water, protein and electrolytes. If you don't take very good care of yourself now, work may be extremely difficult tomorrow. I am most certainly learning my lesson and keeping my butt in bed this weekend so I can be prepared for Monday. I'm putting 100% of my 5 year old's care in my husband's hands. You have to take care of you!
    Hope you are feeling better soon....and wondering if your go blue is U of M, since I'm a Michigan grad. Take care!
  • carkris
    carkris Member Posts: 4,553 Member
    Options

    My cancer and chemo is
    My cancer and chemo is different than yours, so it is hard to make a comparison. I just finished my 2nd round of chemo followed by Neulasta the next day. The first time I had the Neulasta shot, my larger bones ached horribly (pelvic bones/hips). Tylenol seemed to help. The second time, I had no problems. Make sure to rest, lots of water, protein and electrolytes. If you don't take very good care of yourself now, work may be extremely difficult tomorrow. I am most certainly learning my lesson and keeping my butt in bed this weekend so I can be prepared for Monday. I'm putting 100% of my 5 year old's care in my husband's hands. You have to take care of you!
    Hope you are feeling better soon....and wondering if your go blue is U of M, since I'm a Michigan grad. Take care!

    I took emend and decadron
    I took emend and decadron day 1, 2, and 3 and decadrin day 4. I had achiness for two days after neulasta. some people recomend claritin. I never had it bad, although I had a tough time with chemo. ask your doc. also at Danan Farber tehy give glutamine during chemo, on certain days for the arthritis like symptoms. keep in touch let us know the next one may be better. also take a stool softener withthe zofran I learned that the hard way.
  • dianebraun
    dianebraun Member Posts: 51
    Options
    carkris said:

    I took emend and decadron
    I took emend and decadron day 1, 2, and 3 and decadrin day 4. I had achiness for two days after neulasta. some people recomend claritin. I never had it bad, although I had a tough time with chemo. ask your doc. also at Danan Farber tehy give glutamine during chemo, on certain days for the arthritis like symptoms. keep in touch let us know the next one may be better. also take a stool softener withthe zofran I learned that the hard way.

    I also took Emend and it
    I also took Emend and it does help. I hope you have good insurance. Six pills cost $900. Outrageous!
  • GayleMc
    GayleMc Member Posts: 311 Member
    Options

    I also took Emend and it
    I also took Emend and it does help. I hope you have good insurance. Six pills cost $900. Outrageous!

    I also had a different
    I also had a different cocktail, but I think the Neulasta shot is what made me feel bad. I didn't have nausea, but fatigue and other flu like symptoms. As said, drink as much as you can and before you know it, it'll be over. I hope you feel better soon. Take care.
  • AMomNETN
    AMomNETN Member Posts: 242
    Options
    Going Thru It Too
    Goblue,
    i'm sorry you are going through this. I have this happen every time with I do chemo. It does get better. After 2-3 days I'm feeling more like my old self. Just take Tyenol, drink lots. You can ask your onco for stronger pain meds if you need it. If this doesn't go away after 3 days call your dr. I'm currently in hospital for diverticulutis which I thought was just chemo and neulasta effects. Listen to your body. I knew by the 4th day it was more than just effects, This being your your fist time just listen and know your body.
  • GregStahl
    GregStahl Member Posts: 188
    Options
    Was thinking about you
    last week. Sorry your having a hard time, I know it will get better. Like others have said, tell your Onc the problems your having. Might try keeping a note pad to write things down so you dont forget.

    Good luck, need anything dont hesitate to ask.

    Greg
  • alexlib_mom
    alexlib_mom Member Posts: 46
    Options
    I didn't have AC, I had
    I didn't have AC, I had Taxotere and Cytoxan, so my side effects may be different, but I did learn to tell my Oncologist every side effect, even if I thought it was not important. The tingling fingers, numb tongue, headache, body aches, etc. I found that there was a cycle to the side effects. The doctor was able to change some of the anti nausea meds around and get rid of some of the side effects. My last treatment was last week, so I'm looking forward to the last of these side effects wearing off, as I know they will.

    Don't worry about being strong, just do what you need to do for yourself. There's nothing easy about this. If you feel like having smoothies - have smoothies. I found that nothing really tasted good and I had to force myself to drink water, but it does get better.

    I personally deal with the stress by cracking jokes. Like, hey, I can't go out in the rain because my hair might get wet. They're not good jokes, but they help me smile a little bit. I found also that getting out to walk a little bit helped. Fresh air and all that. I know it doesn't seem like it, but this too will pass.

    stephanie
  • ms.sunshine
    ms.sunshine Member Posts: 707 Member
    Options
    That neulasta shot is bad
    That neulasta shot is bad news.That shot will knock you off your feet. I felt like someone had beat me with a ball bat after that shot. There were times I took a loratab for the pain so don't be afraid to ask your doc for some if you think you need them. I welcomed sleep at least you couldn't feel the pain when asleep. With me it lasted 2 days on my 3rd day when I awoke it was if nothing had happened I was back to my old self. I ate very little, I was so fatigued that I couldn't eat, couldn't talk, couldn't cry it took to much energy, and I couldn't afford to loose the tears. The side effects will be the same. I know it's bad I've been there, but hang in there you can and will get thru.
    Don't think you have to be strong, what you are going thru will put the strongest person on their knees. You do what is best for you. There is no right or wrong, just what gets you thru.